View Full Version : Elmiron/diarrhea?
08-27-2004, 04:18 AM
I have been on Elmiron for almost a year. It has helped the IC buuuuuut
I have been experience diarrhea for the last 3 months or so.. I kept thinking it might be the fresh fruits and veggies I have been eating but not sure.. I went to the Dr today. and he wants me to try elimating one pill a day to see if that works.. Has anyone had this problem after taking Elmiron for that long.??????. Did not bother for all the first months...
He also said it could be IBS and if I don't do well in the next while will do the Barium colonoscope to rule out anything else. Will try eliminating the Elmiron --then he said I could add Metamucil just a little bit a day.. to see if that helped...Grrrrrrr..
I get the Ic under control and now this. Yuck!
08-27-2004, 04:43 AM
I took Elmiron several times and each time it get me terrible stomach problems. The first time I was on it around 3-4 months before the diahorrea started. I had all the tests, colonoscopy, ct scan etc and then we put it down to the Elmiron. I stopped taking it and it took several weeks before my stomach settled down back to normal. I have tried Elmiron several times over the years and taking with and without food, also taking it out of the capsule but to no avail. Everytime I take it it helps my IC but wrecks my stomach. I am one of the unlucky ones that can't take it.
08-27-2004, 05:53 AM
Thanks for the reply--I don't know what I will do if it is the Elmioron because it certainly has helped my ic.. but better the meds then something else!!!!..
It just seems to be and endless circle!!
08-27-2004, 06:11 AM
Well Pam although I think it could be the Elmiron...if you end up missing it my gastroenterolist describes for me Imodium and says "it always works if you take enough" I know it no fun taking meds because of side effects...but sometimes it is what we need to do. Hope you feel better soon.
08-27-2004, 10:45 AM
I get diarrhea off and on with the Elmiron too, it's one of the more common side effects I guess. It doesn't bother me any to be honest, I figure it helps with keeping the weight down LOL...
08-27-2004, 11:43 AM
Elmiron gave me terrible diarrhea. I was on it for a year. I thought I had a bad case of IBS. I was so bad, I couldn't keep my weight on. Elmiron didn't help me anyway, but as soon as I went off, my diarrhea went away. I also thought it was fruits and vegetables, but I can eat them fine now (at least as well as IC will let me!).
Good luck to you,
08-27-2004, 04:36 PM
I too have diarrhea and I am on Elmiron; however, I tend to think mine is a combination fo side effects and IBS. I've been hurting almost 24/7 for 4 mos. and when it is really, really intense pain, I have diarrhea and throw up. My uro. gave me Levsid (I think?) to take sublingually (under the tongue) for this. It seems to help some.
09-09-2004, 09:17 AM
undefined I have IBS, and IC. I have been in a flare for sometime now. :shake: I was prescribed Elmiron over 30 days ago. Yes, the IBS got worse and diarrhea was every day and made me raw. I saw my primary care for the pain and IBS and she suggested Benefiber (I had told her that metemucil has citric acid in it so wouldn't use it). I thought 'whatever' and went out to buy it.
The only :woohoo: in my life of IC right now is the IBS is under control and I have no diarrhea...stools are not too hard or constipating either :thumbsup: !!!!!!!!
As for other symptoms...I have no hair loss but my scalp hurts when I brush my hair. Other than that nothing else is noticable if it is there at all.
I hope this helps those of you who are also on Elmiron. I'm determined to get out of this flare so will give Elmiron all the time it needs to work. The doctor said it could take 120 days to 18 months.
09-09-2004, 11:51 AM
I am feeling better. just taking 2 Elmiron a day and the Metamucil-- It is unflavored and no sugar. It seems to be working! I do not see citric acid listed but that is not saying there isn't any. I have just started a med. for high blood pressure and will start cholesterol lowering pills in a month...(family history) ---I am not over weigh, don't drink or smoke, I get plenty of exercise and watch what I eat..so family history and stress are the biggest factor..
Just what I need---more pills (lol)
09-09-2004, 04:03 PM
I have been on Elmiron for 1 month. I had bouts of diarrhea the first several weeks. I stopped taking 3 pills a day and now I am taking 2 a day (ok'd by doc) and this seems to help. I too have IBS so who knows which is causing it at this point. My headaches (sometimes migranes) are almost non-exsistant. I think taking 2 pills a day really has helped with the decrease of headaches. And..the IC diet has definitely made a difference in my pain and flareups.
I saw the doc today and she said to continue another 2-3 months and will taper off as long as I don't have any flareups.
Just 1 month and I feel improvements. I am not taking any other drugs.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.